GCA FLARE

This past week, I am experiencing another GCA flare. I was taking 11mg of Prednisone when I began having severe headaches and pressure in my head. I was visiting with old high school friends in Bend, OR at a dear friend's home. I had to leave a day early as the headaches were so severe. I am now taking Prednisone 30mg, per rheumatologist, the past few days.

This morning, I am having pain around my Right eye, cheek, and right jaw. When I press on the sinus below my right eye, it is tender. Have any of you with GCA experienced these kind of symptoms?

I am so exhausted as sleeping poorly with increase of Prednisone.

My ESR and CRP have been elevated the past few months prior to these GCA symptoms. This is a challenging illness to say the least. Any input, encouragement is greatly appreciated.

Hang in there all you warriors. .For now, I will try to get some more sleep. Thanks for listening,

4 Replies

oldestnewest
  • 30mg is a very low dose for GCA - can you get hold of your rheumy and ask if it is OK to go higher?

    You need a high enough dose to get the ESR/CRP down to normal range first and only then can you try to reduce. And if your markers are meaningful for you (they aren't for everyone) then they need to be checked regularly.

    If you develop any visual symptoms do please go to the ER if you can't speak to your rheumy. If that happens you definitely need more pred.

  • Thanks PMRpro. No visual changes at this point. I will contact rheumatologist this week regarding Prednisone dose.

  • Hi Joyful

    Yes, when my GCA has flared, it is generally more one side than the other and the whole eye socket hurts, cheek, teeth and of course my temple. I cannot even sleep on my left side.

    PMRPro is quite correct, you need to be on sufficient Preds to control the inflammation, then start the reduction process again - your sight is the most important thing to protect.

    I hope you have managed some sleep.

    Best wishes

  • Thanks for sharing your experience lesley. This pain comes and goes. Yes, I am very aware to get help if I have vision changes. I will also get my labs checked again this week. My rheumatologist is gone until July 26, so I am talking with one of her colleagues. I am going to take a nap now.

    Hope you are doing well

You may also like...